Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

May 26, 2016Pike County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this special weather statement at May 26, 2016, 11:39 PM CDT for Pike County, Missouri; Adams County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 11:39 PM CDT (04:39 UTC)
Expired
May 27, 2016, 12:30 AM CDT
In force
51 min
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1759 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

585 
WWUS83 KLSX 270439
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 PM CDT THU MAY 26 2016
 
ILZ095-097-MOZ019-027-035-036-270530-
PIKE IL-ADAMS IL-RALLS MO-MARION MO-LEWIS MO-PIKE MO-
1139 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE AND SOUTHWESTERN
ADAMS COUNTIES IN WEST CENTRAL ILLINOIS...NORTHWESTERN PIKE...
SOUTHEASTERN LEWIS...NORTHEASTERN RALLS AND EASTERN MARION COUNTIES
IN NORTHEASTERN MISSOURI UNTIL 1230 AM CDT...

AT 1139 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOUISIANA...MOVING NORTHWEST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINCY...HANNIBAL...BOWLING GREEN...PALMYRA...LOUISIANA...BARRY...
PAYSON...NEW LONDON...ATLAS...FALL CREEK...FRANKFORD...PIKE...
TARRANTS...ADAMS...BURTON...HULL...RICHFIELD...NEW CANTON...
PLAINVILLE AND KINDERHOOK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 172 BETWEEN EXITS 2 AND 19.
 INTERSTATE 72 BETWEEN EXITS 4 AND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4007 9121 3943 9090 3931 9120 3992 9166
TIME...MOT...LOC 0439Z 156DEG 38KT 3948 9115 

$$

CARNEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at May 26, 10:17 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 26, 10:17 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1017 PM CDT THU MAY 26 2016

.UPDATE...
Issued at 1015 PM CDT Thu May 26 2016

Current severe thunderstorm watch over central MO will be
canceled once the current thunderstorms move through the area and
stabilizes the atmosphere. Showers and thunderstorms continue
over central MO and are expected to slowly spread eastward through
the night. Atmosphere over eastern MO and southwest IL remains
unstable with pockets of strong low level moisture convergence. A
few of these storms could be strong overnight given effective
shear around 40kts.

Britt

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 310 PM CDT Thu May 26 2016

Convection from morning MCS has finally shifted southeast of our
forecast area this afternoon. Convection was currently developing
across northwest MO and this activity may eventually shift east
into northeast MO this evening. New development is also expected
across southwest MO along a weak warm front and also along an
outflow boundary left over from the morning convective complex.
These storms should move northeastward into central MO this
evening. Activity may congeal into an MCS later this evening and
overnight and impact much of the forecast area, eventually moving
into our IL counties late tonight. Some of the storms this evening
may be severe, especially across northeast and central MO where
the better instability and shear exists.

GKS

.LONG TERM...  (Friday through Next Thursday)
Issued at 310 PM CDT Thu May 26 2016

A better potential for widespread showers/storms is expected on
Friday and Friday night as the upper level trough now over the
southwest US approaches our area. Will go with likely to
categorical pops. The high temperatures will be cooler on Friday
due to the cloud cover and widespread and potentially long lasting
precipitation. At least scattered showers/storms should occur on
Saturday and Saturday evening until the upper level trough shifts
northeast of our area. Quieter and drier weather is expected by
Sunday as a weak surface trough moves southeastward through the
forecast area with only slight chance pops over the southern and
eastern portion of the forecast area. Precipitation chances should
increase again by Tuesday as an upper level trough moves eastward
through the northern Plains sending a cold front southeastward
through our area. The ECMWF model is quicker than the GFS with the
progression of the upper level trough and associated cold front.
Potentially cooler and less humid conditions can be expected by
the end of the extended forecast period after the passage of the
cold front.

GKS

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 623 PM CDT Thu May 26 2016

Cluster of thunderstorms is slowly heading northward toward KCOU
so added a TEMPO group to account for this activity. Believe KUIN
and metro terminals should continue to stay dry through the
evening with chances of showers and thunderstorms increasing
overnight tonight. Still hard to pin down best chances of activity
at these terminals so did not deviate too much from previous
forecast. Chances of showers and storms should continue through
the day on Friday as main upper-level shortwave finally ejects out
of the desert southwest. MVFR visibilities and ceilings possible
in thunderstorms with IFR visibilities possible in heavier
activity. Surface pressure gradient will also tighten across
eastern Missouri so added some wind gusts to the metro terminals.

Specifics for KSTL:

Still lots of uncertainty on how convection will evolve tonight.
Will have to watch areas to the south/southwest and see how
convection develops tonight but current expectation is for chances
to increase toward midnight tonight. Probably will be at least one period
of showers/storms with visibility impacts with chances of storms
through Friday evening. Wind speeds will also increase as pressure
gradient tightens so added some wind gusts for Friday afternoon of
around 25 knots.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 26, 3:54 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT THU MAY 26 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
354 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. A FEW OF THE THUNDERSTORMS MAY
BECOME SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY ACROSS NORTHEAST AND CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND
SATURDAY NIGHT...MAINLY ACROSS NORTHEAST AND CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

GKS

In the hours before

Local storm report, May 26, 10:27 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             WASHINGTON PARK         38.63N  90.09W
05/26/2016  M0.25 INCH       ST. CLAIR          IL   BROADCAST MEDIA

&&

CARNEY
Local storm report, May 26, 10:30 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             1 E WELDON SPRING       38.72N  90.63W
05/26/2016  M0.75 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

CARNEY
Local storm report, May 26, 10:32 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             ST. PETERS              38.78N  90.61W
05/26/2016  M0.88 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

CARNEY
Special weather statement, May 26, 10:58 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1058 PM CDT THU MAY 26 2016

ILZ097-MOZ036-052-270430-
PIKE IL-PIKE MO-LINCOLN MO-
1058 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIKE COUNTY IN WEST
CENTRAL ILLINOIS...CENTRAL PIKE COUNTY IN NORTHEASTERN MISSOURI AND
CENTRAL LINCOLN COUNTIES IN EAST CENTRAL MISSOURI UNTIL 1130 PM
CDT...

AT 1058 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DAVIS...MOVING NORTH AT 55 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BOWLING GREEN...LOUISIANA...MOSCOW MILLS...DAVIS...EOLIA...
CLARKSVILLE...PIKE...TARRANTS...SILEX...PAYNESVILLE...WHITESIDE...
CAVE...EDGEWOOD...NEW HOPE...ST. CLEMENT AND CYRENE.

THIS ALSO INCLUDES  CUIVRE RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3940 9092 3940 9093 3939 9094 3938 9091
      3901 9074 3893 9100 3944 9131 3954 9098
TIME...MOT...LOC 0358Z 159DEG 47KT 3905 9093

CARNEY
Local storm report, May 26, 11:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     JONESBURG               38.85N  91.31W
05/26/2016                   MONTGOMERY         MO   911 CALL CENTER

            PUBLIC REPORT OF DAMAGE TO RESIDENCES AND A BARN NEAR
            JONESBURG. TREE DAMAGE ALSO REPORTED. TIME OF DAMAGE IS
            APPROXIMATE.

&&

CARNEY
Special weather statement, May 26, 11:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 PM CDT THU MAY 26 2016

ILZ095-097-MOZ019-027-035-036-270530-
PIKE IL-ADAMS IL-RALLS MO-MARION MO-LEWIS MO-PIKE MO-
1139 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE AND SOUTHWESTERN
ADAMS COUNTIES IN WEST CENTRAL ILLINOIS...NORTHWESTERN PIKE...
SOUTHEASTERN LEWIS...NORTHEASTERN RALLS AND EASTERN MARION COUNTIES
IN NORTHEASTERN MISSOURI UNTIL 1230 AM CDT...

AT 1139 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOUISIANA...MOVING NORTHWEST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINCY...HANNIBAL...BOWLING GREEN...PALMYRA...LOUISIANA...BARRY...
PAYSON...NEW LONDON...ATLAS...FALL CREEK...FRANKFORD...PIKE...
TARRANTS...ADAMS...BURTON...HULL...RICHFIELD...NEW CANTON...
PLAINVILLE AND KINDERHOOK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 172 BETWEEN EXITS 2 AND 19.
 INTERSTATE 72 BETWEEN EXITS 4 AND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4007 9121 3943 9090 3931 9120 3992 9166
TIME...MOT...LOC 0439Z 156DEG 38KT 3948 9115

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:54 PM CDTSpecial Weather StatementLSXCole51 min
May 26, 8:39 PM CDTSevere Thunderstorm WarningLSXCole26 min
May 26, 10:14 PM CDTSpecial Weather StatementLSXSaint Charles46 min
May 26, 10:58 PM CDTSpecial Weather StatementLSXLincoln, Pike32 min
May 27, 9:23 AM CDTRiver Flood WarningLSXReynolds4 days
May 27, 9:30 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau6 days
May 27, 9:30 AM CDTRiver Flood WarningLSXCallaway, Osage7 days
May 27, 9:30 AM CDTRiver Flood WarningLSXGasconade, Montgomery9 days
May 27, 9:30 AM CDTRiver Flood WarningLSXGasconade, Montgomery7 days
May 27, 9:30 AM CDTRiver Flood WarningLSXFranklin, Warren6 days
May 27, 9:30 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis7 days
May 27, 9:44 AM CDTRiver Flood WarningLSXCrawford, Washington4 days
May 26, 9:39 PM CDTSpecial Weather StatementLSXAdams51 min

Nearby

Special Weather Statements in Missouri, 2016Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.